It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-15-2003, 07:42 AM   #1
Senior Veteran
(male)
 
Join Date: Sep 2003
Posts: 549
don444 HB Userdon444 HB User
Post Tenormin to Toprol XL 25mg

I have problems with fatigue and lightheadedness which seems to set in an hour after I get up and take my meds. I also have thyroid problems of which I haven’t found a stable dosage at this point. I met with my MD today who said my thyroid is not the problem and thinks the fatigue and lightheadedness is due to my heart disease or the Tenormin(atenolol). He changed my meds from Tenormin(atenolol) 25mg to Toprol XL 25mg. I start the new meds tomorrow.
I appreciate any comments. Thanks.


[This message has been edited by donsabi (edited 09-15-2003).]
__________________
Keep moving, it makes it harder for the undertaker to catch you. Don

 
Old 09-15-2003, 12:31 PM   #2
Inactive
 
Join Date: Aug 2003
Location: Indiana
Posts: 363
cutup HB User
Post

I've been on the same dosage Toprol XL for over a year now. At first I had fatigue, but was never sure whether it was from the medicine or just from coming back after bypass surgery. I don't remember being lightheaded. Now I don't feel so fatigued, but if I don't take the Toprol as soon as I get up I feel a heaviness in my chest and sometimes pain as well. My body definitely reminds me that I need to take my medicine. I've never taken tenormin so I have nothing to compare it to.

 
Sponsors Lightbulb
   
Old 09-20-2003, 01:34 PM   #3
Senior Veteran
(male)
 
Join Date: Sep 2003
Posts: 549
don444 HB Userdon444 HB User
Post

Cutup,
Thanks for responding.
I have been on Toprol XL 25mg for five days now. The first couple of days didn’t go so well, (BP varying from 120/60 to 190/110). Past few days have been better, BP is stable and decreasing by about 10-12 points. Fatigue is becoming less bothersome, but I still have some ’brain fog’, probably due to the Synthroid. It is a little premature, but the Toprol XL looks like a better med for me than Tenormin.
__________________
Keep moving, it makes it harder for the undertaker to catch you. Don

 
Old 09-20-2003, 02:12 PM   #4
NMc NMc is offline
Senior Member
 
Join Date: Jan 2003
Location: Michigan
Posts: 219
NMc HB User
Post

Hi donsabi:
The fatigue and brain "fog" are pretty common side-effects of ToprolXL. I was on 200 mg of the stuff and it barely touched my blood pressure. Was finally switched to Diovan (and Norvasc) and must admit, my head is clearer and I'm able to exercise with few problems. I don't know if Diovan and/or Norvasc are right for you, but worth asking your doctor about especially if Toprol isn't working consistently to lower your blood pressure.
Best of luck

 
Old 09-22-2003, 02:53 PM   #5
Senior Veteran
(male)
 
Join Date: Sep 2003
Posts: 549
don444 HB Userdon444 HB User
Post

Thanks for responding to my post.
My BP is stabilizing but I still feel ‘foggy’ throughout the day and at night the ‘fog’ seems to clear. I asked my GP about it and he said to give it a few weeks. I will ask him about the Diovan and Norvasc if the Toprol doesn’t work out.
Would it be better to take the Toprol at night rather than in the morning? If so, what would be the best way to change the dosage times?
__________________
Keep moving, it makes it harder for the undertaker to catch you. Don

 
Old 09-22-2003, 03:26 PM   #6
Inactive
 
Join Date: Aug 2003
Location: Indiana
Posts: 363
cutup HB User
Post

Quote:
Originally posted by donsabi:
Would it be better to take the Toprol at night rather than in the morning?
I've always taken Toprol in the morning. I guess it was because that was when it was given to me in the hospital.

I was not able to take Norvasc. I had severe chest pain when on it.

 
Old 09-22-2003, 03:29 PM   #7
NMc NMc is offline
Senior Member
 
Join Date: Jan 2003
Location: Michigan
Posts: 219
NMc HB User
Post

Hi again:
The ToprolXL has an extended release, so really shouldn't matter when you take it. I took mine in the morning, at breakfast, when I'd be sure to remember it. I know how disconcerting the "brain fog" can be, so hope you find some relief soon.

 
Old 09-24-2003, 02:23 PM   #8
Senior Veteran
(male)
 
Join Date: Sep 2003
Posts: 549
don444 HB Userdon444 HB User
Post

After five days on Toprol 25mg I began having anxiety attacks and after seven days was having panic attacks. I have discontinued the Toprol and I am taking Tenormin once more. The anxiety/panic attacks have ended but I am back to fatigue and lightheadedness.
Comments are appreciated. Thanks.
(I am opening another topic on this).
__________________
Keep moving, it makes it harder for the undertaker to catch you. Don

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Metoprolol/Toprol XL Arlene58 High & Low Blood Pressure 11 02-23-2008 10:07 AM
New to toprol 25mg babyy8 High & Low Blood Pressure 15 10-19-2006 02:13 PM
Want to hear positives on Toprol XL Jasko High & Low Blood Pressure 19 04-18-2006 07:49 PM
Tenormin Discontinuation don444 High & Low Blood Pressure 30 05-12-2005 08:36 AM
Want to quit Toprol countrygal822 High & Low Blood Pressure 6 02-22-2005 07:54 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:16 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!